Weight Loss
Moderators: coach_k, Mollybygolly, spoiled_candy, devilish_patsy, nycgirl


Phentermine


Quote  |  Reply
If I was to take phentermine to curb my appetite on weekends (I eat out of boredom), would this affect my metabolism?  I'd like to take it just to create some better habits.  Once I've developed those habits, would it make my appetite go up when I quit?
14 Replies (last)
#1  
Quote  |  Reply
Phentermine is speed.  Period.  I took it everything went all nutty.  I tried it for a week but I was panicy and talking way too fast the whole time.

Taking speed to create better habits is like having sex to promote abstinance in my opinion.  It just doesn't make sense.
I've taken it before and haven't gotten all speedy--I guess I have a high tolerance to that stuff.  It just made me not hungry.
You said you eat from boredom - when I eat from boredom it doesn't make any difference that I'm not hungry.

My suggestion is to learn what foods you eat that leave you hungry...for me, it's sweets.  I've found that eating right I am rarely hungry.  RARELY - and when I am, I eat something healthy.   I WAS hungry all the time before starting the diet.
The thing is when I tried it before, it completely turned me off of food.  I didn't know as much as I know now when I took it, so I gained weight when I came off.  However, I used to eat a lot when I worked--out of boredom, but I've developed better eating habits at work now and my problem is mainly the weekends.

I just want to know if it does anything to your metabolism, because I never felt it before?
This is my uneducated guess...I would think it would increase your metabolism while you're on it - and your metabolism will crash when you're off it.  I think you'd gain weight back when you quit taking it.  MY GUESS.
#6  
Quote  |  Reply
Ok, I am seeing a nutritionist.  She has me on a low calorie diet.  I take in no more than 1400 per day.  But, my gyno, has given me phenteremine to take just to help me get started.  She says I can only have one months supply.  Hopefully within a month, my weight loss will be enought to keep me motivated and keep me goin on my calorie countin.
Im taking adipex now for 3 weeks.  Weight loss has been good if not steady.  I'll just discuss the side affects.  It initially caused some irritability; although my teenaged son said that was "the norm" around our house :).  Next, I suffered a bit of insomnia and would toss and turn, wake up at night, etc.  I got through that as well.  Probably one of the worst is constipation.  Believe it or not, one of the side affects is that. It does not just inhibit your food intake it appears...

But, on the positive side, its helped and I've learned to control some of the irritability parts of things.  I could not stay on it for a long time though.  Its side effects are numerous and its bodily and mental effects seem to come and go.  Curbing my appetite was nice though.

I needed some help in getting things moving and adipex helped.  The website I used for reference says that the drug is for short-term durations and not to be used longer than about 6 weeks or so.  It'll be interesting to see where I am then as far as weight loss goes when I reach that place in time...

If your doctor is prescribing something, that's a whole different thing.  It doesn't sound like it would hurt you - and if it did, you can stop taking it. 
If you need to use adipex or phentermine as a weight loss kick, just take 1/2 of 3.75mg in the morning.  That should be enough to help you throughout the day and will not affect your sleep.   I used to take it and whenever I took the whole pill I felt kinda weird (speedy...) and couldn't sleep at night (worse side effect for me) but taking only 1/2 pill in the morning worked great for me. 

I don't need it anymore because with CC I am eating enough daily ca/foods. I needed it when I was living on around 800ca/day :-(   Spreading my 1200 > 1500ca over the entire day is now enough to keep my stomach/body happy.  I used to overeat during week-ends due to stress from school now that I am done (YES!! --TG) I am fine.  Also when you start seeing results (losing weight/inches) you feel like you don't want mess up your hard work just for food..... it keeps you motivated. 
#10  
Quote  |  Reply
I've been taking phentermine since April 20th.  I don't find I have the 'speed' effect but I'm a caffiene addict so I think that is why.  I'm also dropping weight at a high rate so I'm actually very tired every day.  The first time I took it, I actually fell asleep for several hours and it was a must sleep or keel over type of nap. 

Anyway, the tiredness is my major side effect.  It does turn you off food.  I was a boredom eater too and it tends to block your food thoughts.  I have been using the time on it to rework how I shop for food, plan meals, portion out food, etc. 

As long as my BP stays good then I'll be on it through July, not sure about longer though. 

I'm down almost 35lbs since starting it.  I have finally figured out how to plan my meals so I am taking in the 1200cals.  I was way under and struggling to hit 800cals many days.  So I've spent the last week re-working our meals and I'm doing good getting my 1200 every day. 

Anyway you have to be committed and ready to make some serious eating changes to actually get longer term benefits from the drug or else you will just go back to your old ways and add the weight plus more back on.

Ok I'm a little astonished at this thread.

I would never just rely on my doctor saying I should take this or that, always do your own research because you never know if they are telling you everything. Remember the pharmaceutical business is worth tons and tons of money and of course doctors want you to take this pill or that.

I would NEVER take any medicine unless I was seriously ill, having to big an appetite is not being seriously ill.

And bignari I'm offended by your offering to sell this Phentermine stuff here on calorie-count.com A website promoting NATURAL, NON MEDICATED weight loss and a healthy lifestyle.

Taking a drug with significant side effects alog the lines mentioned above (insomnia, speed-like effects, irritability, constipation, period affected).

Can I please say to everyone, please stay away from this drug.
Even if it helps you loose weight it's never going to be you doing It, it's you leaning on a crutch to do it and once the crutch is gone, you may or may not continue your success.

But that is just my opinion.
#12  
Quote  |  Reply

my doctor just prescribed this for me, and I started it Saturday.   He gave me a 90 days supply, and no more, just to "jump start" (his words) the weight loss.  

Each person is different, and it will do things to one person, but not another.   Im sleeping fine...  I feel fine...   I do have a little more energy, and my appetite has calmed down a bit.  My heart rate when I work out is a little higher, but nothing to be alarmed about.

 

I've taken phentermine in the past and have had awesome success and was able to keep the weight off for years.  Over the past year and a half I 'fell off' the food wagon and added bread, potatoes and sweets back into my diet.  I gained back EVERYTHING I had lost in 2000 and it was totally my fault - stress eating from getting divorced, losing my business.  I am going back on the medication to get back to where I was -- it works as long as I take care of myself.

Also, it's good to hear that I am not the only one who gets tired on phentermine!  I have no trouble sleeping when I take it.Sealed

I'm sorry, but if I go to the doctor and he prescribes it I believe I would try it.  In moderation.  I have to lose a little over a hundred pounds and wouldn't mind a little jump start.  If I noticed anything bad I would stop taking it asap. I think in combination with education and healthy food and workouts, it would be ok. But that's just my opionion.  Different strokes for different folks they always say Laughing
14 Replies
Advertisement
Advertisement